Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What does low blood sugar level in a pre diabetic patient indicate?

Answered by
Dr.
Dr. Binu Parameswaran Pillai

Endocrinologist

Practicing since :2003

Answered : 1416 Questions

default
Posted on Thu, 10 Sep 2015 in General Health
Question: I was diagnosed with pre diabetis due to post pandrial reading 163 four days back.since four days am not I haven't had any sugary things and followed strict diet and walked 4kms daily.Now today I had lunch at 1:30pm and hadn't had any snacks .but when I checked at 7:00pm my reading is 65.is that because of am diabetic.I felt anxiety due to low reading.can u elobarate my situation.
doctor
Answered by Dr. Binu Parameswaran Pillai 4 hours later
Brief Answer:
please get a Fasting blood glucose and Hba1c

Detailed Answer:
Good day,
Noted your concern. It is not clear if you checked blood glucose with a gucometer or at a lab. Please be aware that, glucometer is not a good tool to diagnose diabetes or prediabetes. It is only a monitoring tool.

Your reading of 65 in the late evening is on the lower side and with that, we can not come to a conclusion about your diabetes or prediabetes status.
May i suggest yourself to under go tests for diabetes at a lab. You shold request for a fasting blood sugar and HbA1c.

Regards
Binu


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Binu Parameswaran Pillai 7 hours later
my fasting at 101 and post pandrial after having breakfast is 163(lab results).I am having health problems like bloating and stomach pain.is that related to pre diabetes.when I checked today at home.the reading is 83 fasting and 151 post lunch.how to cure pre diabetes.how many years I ll fall in to diabetis range.I have sore throat as well.do I need to start medication
doctor
Answered by Dr. Binu Parameswaran Pillai 11 hours later
Brief Answer:
Diet Exercise, weight reduction and Metformin

Detailed Answer:
Good evening,
Bloating and stoach pain is unrelated to prediabetes. Pre diabetes need risk stratification. You need to ndergo 75 gram glucose tolerence test. Along with that, please do an HbA1c, Lipid profile as well.

You need to do regular physical exercise and lose weight. This will help to reverse prediabetes and will help you to prevent or postpone diabetes. Metformin is an excellent drug which can be used in pre diabetes .

Try life style modification and diet restriction first. In 3 months time, if there is no improvement, then you may start on Metformin.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Binu Parameswaran Pillai 6 minutes later
OK.my lipid profile is normal.I have done that test too.and my bp is good.metformin if I start do I need to take it life long?
doctor
Answered by Dr. Binu Parameswaran Pillai 7 minutes later
Brief Answer:
Please try life style modification first

Detailed Answer:
No medicine is as effective as life style modification. Please try that first. Prediabetes can be followed by Diabetes later. Even in Type 2 diabetes, the first drug which we try is Metformin. If you lose weight significantly and if you are physically very active, we may be able to stop Metformin.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Binu Parameswaran Pillai 24 minutes later
just checked two hours after eating 4 chapathies for dinner.it is 123.is that fine?I checked using accu check glucose meter.wen I eat rice in the lunch and checked two hours after it is 153.so I should stop eating rice to maintain glucose level under normal limits right
doctor
Answered by Dr. Binu Parameswaran Pillai 2 minutes later
Brief Answer:
Reduce rice.

Detailed Answer:
Reduce rice especially white rice. Chappathi also shoud be reduced. Please meet a dietician. It is better to avoid rice at night.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Lab Tests
Medical Topics

Recent questions on  Anxiety

doctor1 MD

My resting heart rate is usually about 70. Right now it is 104. Earlier today it was 84/ Nothing has happened to elevate it. I have been sitting at my desk all day except for a short walk outside.
I am 46, in good health and not overweight.
I had a panic attack last Thursday. My first ever though I have suffered from workplace anxiety symptoms for more than two years.
What do you think?

doctor1 MD

I feel a little silly asking a doctor questions online, but I'm nervous...I can't get into the dr today and nervous about something...just want my mind put to ease. I have anxiety so I may be making these symptoms worse then they are.....



I have a little blood in my stools, abdominal pain and I have to pee a lot (not pregnant). On top of it all I'm SO TIRED all of the time......I'm thinking the worse, and hoping its just a UTI or something, please let me know your thoughts. Should I sit and worry all day?? UGH!!!

doctor1 MD

Hi,I am 23 years old, 6ft'1 and weigh 210 pounds. Two weeks ago, I suddenly became constipated after eatting lunch. In addition, I developed a dull but annoying pain in my lower left abdomen, near my hip. The weird thing is I have bowl movements but not normal ones like I am used too. I have an issue with anxiety and prescribed medication for it. However, I no longer take it, but I do have manageing my stress and anxiety. I saw my doctor yesterday and he said it could be a gi bug and could have developed because of stress.

doctor1 MD

I don t know what is wrong with me. I have been having moderate diaherra for the past 3 days now and I can barely keep water down. Just recently I have been having panic attacks/heart racing for the last 3 hours now and I don t know if I should go to the ER.

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?